Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS Nashville, TN

January 2, 2006Fentress County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jan 2, 2006, 4:15 PM CST for Fentress County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 2, 2006, 4:15 PM CST (22:15 UTC)
Expired
Jan 2, 2006, 4:45 PM CST
In force
30 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Fentress County, TN

The radar

The Knoxville radar (KMRX), 116 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
572 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
1.2
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 022216
SVROHX
TNC049-022245-
/O.NEW.KOHX.SV.W.0002.060102T2215Z-060102T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
415 PM CST MON JAN 2 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FENTRESS COUNTY IN TENNESSEE

* UNTIL 445 PM CST

* AT 404 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE   
  THUNDERSTORM PRODUCING DIME SIZE HAIL.  THIS STORM WAS LOCATED 6   
  MILES SOUTH OF ALLARDT...OR ABOUT 10 MILES SOUTH OF   
  JAMESTOWN...AND MOVING NORTHEAST AT 45 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3638 8493 3623 8480 3651 8423 3670 8439

$$

13
1 follow-up statement
000 
WWUS54 KOHX 022240
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
439 PM CST MON JAN 2 2006

TNC049-022245-
/O.CON.KOHX.SV.W.0002.000000T0000Z-060102T2245Z/
FENTRESS TN-
439 PM CST MON JAN 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST 
FOR FENTRESS COUNTY...

AT 439 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE 
HAIL WAS LOCATED 6 MILES SOUTHEAST OF ALLARDT...OR ABOUT 11 MILES 
SOUTHEAST OF JAMESTOWN...MOVING NORTHEAST AT 30 MPH. ANOTHER STRONG 
THUNDERSTORM WAS LOCATED JUST NORTHWEST OF JAMESTOWN...ALSO MOVING 
NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL WEAKEN AS IT REMAINS OVER MAINLY RURAL 
AREAS OF FENTRESS COUNTY.

LAT...LON 3651 8506 3623 8480 3651 8423 3670 8439

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:59 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Jan 2, 2:59 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
259 PM CST MON JAN 2 2006

.SHORT TERM...COLD FRONT IS MAKING ITS WAY THROUGH MIDDLE
TENNESSEE, ALTHOUGH THE WIND SHIFT BOUNDARY IS STILL FAR UPSTREAM
TO OUR WEST. CONVECTION THAT HAD FORMED ALONG THE FRONT HAS ALL
BUT DISSIPATED ON OUR SIDE OF THE STATE LINE AS DRIER AIR MANAGED
TO WORK ITS WAY IN AHEAD OF THE COLD FRONT. STILL, THE
TEMPERATURE AT NASHVILLE PEAKED AT 75 DEGREES EARLIER THIS
AFTERNOON, BREAKING THE RECORD HIGH FOR THIS DATE BY 5 DEGREES.

.LONG TERM...LOOK FOR THE UPPER LOW TO PASS JUST NORTH OF THE MID
STATE OVERNIGHT, MEANING WE WILL BE GETTING SOME OF THE OCCLUDED
FRONTAL MOISTURE ADVECTING INTO THE AREA, AND PROBABLY SOME LIGHT
RAIN.

SKIES WILL CLEAR OUT TOMORROW UNDERNEATH A STRONG NORTHWEST FLOW
ALOFT. QUICK RETURN FLOW ON WEDNESDAY WILL BRING A BRIEF SPELL OF
WARMER WEATHER BEFORE THE NEXT COLD FRONT BRINGS A RETURN TO
SEASONAL TEMPERATURES. A WEAK SHORTWAVE WILL BRING A CHANCE OF
RAIN AND/OR SNOW THURSDAY NIGHT AND FRIDAY, BUT THATS REALLY THE
ONLY LOOK WELL GET AT ANY PRECIPITATION AFTER TONIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    44  52  38  61 /  40  10  10  10
CLARKSVILLE  42  51  38  58 /  40  10  10  10
CROSSVILLE   42  48  35  56 /  60  10  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Jan 2, 5:40 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
540 AM CST MON JAN 2 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-031130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
540 AM CST MON JAN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT LATER
TODAY...AND SOME STORMS MAY REACH SEVERE LEVELS. THE PRIMARY
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...AND THE MAIN TARGET
WILL BE THE CUMBERLAND PLATEAU.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE TODAY.

MAG

In the hours before

Local storm report, Jan 2, 1:41 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
141 PM CST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TORNADO          1 N PALMER              35.37N 85.57W
01/02/2006                   GRUNDY             TN   PUBLIC

            POSSIBLE BRIEF TORNADO TOUCHDOWN JUST OFF HIGHWAY 399,
            DAMAGE TO A BARN ROOF

&&

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 11:32 AM CSTSevere Thunderstorm WarningOHXGrundy19 min
Jan 2, 4:18 PM CSTSevere Thunderstorm WarningOHXPickett27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.